CARY E. FEIBLEMAN, M.D.
This content is PDF only. Please click on the PDF icon to access.
To the editor: Stein and colleagues (1) have published a fine article on the adverse effects of D-penicillamine. As a dermatologist I believe it is important to inform your readers of a recently described, quite serious dermatological adverse effect of penicillamine not mentioned in Stein's study.
Several authors have now reported pemphigus vulgaris occurring in patients treated with penicillamine (2-4). The clinical pattern has varied from localized lesions to widespread bullae. Direct immunofluorescence is positive for intercellular space antibody deposition and the indirect titer is usually low. In most cases the blistering disease has responded to low dose corticosteroids or
FEIBLEMAN CE. Penicillamine and Pemphigus Vulgaris. Ann Intern Med. 1980;92:717. doi: https://doi.org/10.7326/0003-4819-92-5-717_1
Download citation file:
Published: Ann Intern Med. 1980;92(5):717.
Copyright © 2019 American College of Physicians. All Rights Reserved.
Print ISSN: 0003-4819 | Online ISSN: 1539-3704
Conditions of Use